Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 26, 2024, 2:17 PM CST for 33 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 2:17 PM CST (20:17 UTC)
- In effect from
- Feb 27, 2024, 7:00 AM CST
- Expired
- Feb 28, 2024, 6:00 AM CST
- In force
- 23 hr
- Issued by
- NWS Jackson, MS
All 44 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS74 KJAN 262017 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 217 PM CST Mon Feb 26 2024 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040- 041-047-270500- /O.NEW.KJAN.WI.Y.0003.240227T1300Z-240228T0900Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 217 PM CST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western Mississippi. * WHEN...From 7 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
5 follow-up statements
555 WWUS74 KJAN 270257 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 857 PM CST Mon Feb 26 2024 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040- 041-047-271100- /O.CON.KJAN.WI.Y.0003.240227T1300Z-240228T0900Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 857 PM CST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western Mississippi. * WHEN...From 7 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DC
283 WWUS74 KJAN 270759 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 159 AM CST Tue Feb 27 2024 LAZ024-026-MSZ026>033-036>039-042>046-048>054-059-271600- /O.EXB.KJAN.WI.Y.0003.240227T1300Z-240228T1500Z/ Catahoula-Concordia-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Jefferson- Including the cities of Jonesville, Harrisonburg, Vidalia, Ferriday, West Ferriday, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, and Fayette 159 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to around 40 mph expected. * WHERE...Portions of northeast Louisiana and central Mississippi. * WHEN...From 7 AM this morning to 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040- 041-047-271600- /O.EXT.KJAN.WI.Y.0003.240227T1300Z-240228T1500Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, and Vicksburg 159 AM CST Tue Feb 27 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western Mississippi. * WHEN...From 7 AM this morning to 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DL
717 WWUS74 KJAN 271847 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1247 PM CST Tue Feb 27 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059- 280300- /O.CON.KJAN.WI.Y.0003.000000T0000Z-240228T1500Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Jefferson- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, and Fayette 1247 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western Mississippi. * WHEN...Now to 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
163 WWUS74 KJAN 280352 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 952 PM CST Tue Feb 27 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059- 281200- /O.EXT.KJAN.WI.Y.0003.000000T0000Z-240228T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Jefferson- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, and Fayette 952 PM CST Tue Feb 27 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 35 to 45 mph possible. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central and northern Mississippi. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
700 WWUS74 KJAN 280834 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 234 AM CST Wed Feb 28 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059- 281200- /O.CON.KJAN.WI.Y.0003.000000T0000Z-240228T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Jefferson- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, and Fayette 234 AM CST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Southwest winds up to 25 mph with gusts up to 35 to 45 mph possible. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central Mississippi. * WHEN...Until 6 AM CST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:27 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 26, 12:27 PM CST, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1227 PM CST Mon Feb 26 2024 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1037 AM CST Mon Feb 26 2024 Main cause for updates this morning was to cloud cover, as a wave of low stratus overspread portions of the forecast area. Low-level moisture has had a sufficient push that this stratus deck has made it farther east than anticipated by most guidance. With mixing, the clouds should thin and allow for more sun. It could somewhat limit peak heating, but where full sun occurs expect Max Temps to be near 80 with southwest winds today. /NF/ && .DISCUSSION... Issued at 404 AM CST Mon Feb 26 2024 Through tonight: Low level southerly flow will increase today in response to lowering pressures over the Upper Plains. This has already resulted in sufficient lift for an increase in low clouds around the ArkLaTex, some of which may spread into our region through the early part of the day. Otherwise, it will be a seasonably warm day, with temps in some locales reaching the 80s. Though the low levels remain somewhat dry and this may be bolstered by mixing during the daytime, humidity will not fall as far as it did over the weekend. Given substantially improved RHs, will opt not to highlight a fire danger threat today, yet we cannot rule out some offset from wind being gusty at times. Clouds will increase tonight in increasing isentropic ascent, with patchy sprinkles or light showers even possible across north MS/AR during the overnight hours. Low level dry air will limit potential for this precip to be measurable. Wind will begin to increase toward early morning Tuesday, especially across the ArkLaMiss Delta and for areas west of the MS River, as a strong low level jet shifts into the area from the northwest. /DL/ Tuesday through Sunday: Quiet/pleasant conditions will hang around the area before the next frontal system makes it way into the region. Ahead of the aforementioned system, a 4-6 mb pressure gradient will stretch across the CWA, resulting in breezy winds and higher wind gusts Tuesday into Wednesday. An "Elevated" risk near the Mississippi Delta and "Limited" risk elsewhere for strong winds will continue to be advertised. A longwave trough from the Intermountain West will traverse towards the Great Lakes region, pushing a cold front through the Lower- Mississippi Valley Wednesday-Wednesday night. Showers and thunderstorms will be possible. Since favorable instability parameters are located near the Great Lakes/Mid-West, the probability for severe weather is low. Will continue to hold off on severe weather graphics at this time. Post frontal passage will bring a brief drying period with near seasonal temperatures as a surface ridge moves over the area on Thursday. Heading into Friday and over the weekend, temperatures will begin to warm from the mid 50s/lower 60s to the mid 70s by the end of the weekend. Along with warming temperatures, a series of shortwave disturbances are expected to migrate through the area, keeping shower and thunderstorm potential in the CWA for the end of the extended period. /SW/ && .AVIATION... (18Z TAFS) Issued at 1223 PM CST Mon Feb 26 2024 Gusty southerly winds and scattered to broken MVFR stratus deck will be a concern for aviation through the end of the TAF period. Stratus deck should mix and thin before 00Z Tuesday in some areas, but may persist in other parts of the forecast area. Either way, additional low stratus should fill back in after 06Z Tuesday and impact the various TAF sites. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 62 83 64 / 0 0 0 0 Meridian 80 59 83 63 / 0 10 0 0 Vicksburg 80 62 83 62 / 0 0 0 10 Hattiesburg 81 60 83 63 / 0 10 0 0 Natchez 81 62 82 64 / 0 0 0 0 Greenville 77 62 79 55 / 0 10 10 10 Greenwood 80 63 80 59 / 0 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/SW/NF
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.